MAUDE Adverse Event Report: ENCORE MEDICAL L.P GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER; GUIDE, SURGICAL, INSTRUMENT

ENCORE MEDICAL L.P GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER; GUIDE, SURGICAL, INSTRUMENT
Model Number 804-03-008
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The agent reported (2 mm of 6.5 guide tap broke off into the patients glenoid during reaming.Surgeon decided it would cause more damage to remove and left it in the patient and proceeded with surgery intended.Incident report and appropriate measures taken.Male 84 yrs).This event occurred during surgery, near the patient.Significant adverse event was reported by the surgeon.The surgery was completed as intended, with a thirty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.A piece of the instrument was left in the patient when the bone tap became dislodged in the implant.(2mm tip of the 6.5 tap).Rma examination: the instrument will not be returned to djo for evaluation, the hospital kept the remaining piece of the shaft.The revision level or lot number were not reported; therefore, this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint database review showed 32 previous complaints.S303 - broke/cracked/damaged, 31.S801 - device cracked/broke, 1.The root cause of this complaint is difficult to determine since the device was not returned for evaluation.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.
 
Event or Problem Description
Reported incident - 30 minute delay in surgery, part left in patient.

Brand Name
GUIDE, REAMER, BONE TAP, 6.5MM, RSP, SHOULDER
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key16969435
Report Number1644408-2023-00628
Device Sequence Number20228949
Product Code FZX
UDI-Device Identifier00888912147842
UDI-Public00888912147842
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number804-03-008
Device Catalogue Number804-03-008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient SexMale